Translator Disclaimer
May 1996 The number of winners in a discrete geometrically distributed sample
Peter Kirschenhofer, Helmut Prodinger
Ann. Appl. Probab. 6(2): 687-694 (May 1996). DOI: 10.1214/aoap/1034968150

Abstract

In this tutorial, statistics on the number of people who tie for first place are considered. It is demonstrated that the so-called Rice's method from the calculus of finite differences is a very convenient tool both to rederive known results as well as to gain new ones with ease.

Citation

Download Citation

Peter Kirschenhofer. Helmut Prodinger. "The number of winners in a discrete geometrically distributed sample." Ann. Appl. Probab. 6 (2) 687 - 694, May 1996. https://doi.org/10.1214/aoap/1034968150

Information

Published: May 1996
First available in Project Euclid: 18 October 2002

zbMATH: 0859.60009
MathSciNet: MR1398064
Digital Object Identifier: 10.1214/aoap/1034968150

Subjects:
Primary: 60C05

Rights: Copyright © 1996 Institute of Mathematical Statistics

JOURNAL ARTICLE
8 PAGES


SHARE
Vol.6 • No. 2 • May 1996
Back to Top